Wednesday, September 3, 2014
Pharmacy and Medications
Safety of Mixing These Medications
Trazadone,celexa,klonopin,prazosin,propranlol, is there any danger with the combination of the meds
When looking at the medications you have listed in your question, there are no major interactions or concerns with taking these medications together. It is always best to check with a healthcare provider before beginning any new prescription medication, other-the-counter medication, herbal, or supplement.
Prazosin and propranolol may be used for a variety of medical conditions. Both affect blood pressure and taking both prazosin and propranolol may increase the risk of your blood pressure dropping too low. You may feel dizzy, light-headed or may even pass out if your blood pressure becomes too low. A decrease in blood pressure is especially likely when getting up from sitting or lying down. Stand up slowly, especially when getting up from lying down to avoid falling.
Trazodone and Celexa both affect levels of a chemical known as serotonin. Using multiple agents that affect this chemical is very common but may increase your risk for a condition known as serotonin syndrome. This condition, although serious, is not common. Some symptoms of serotonin syndrome include headache, diarrhea, shivering, and confusion. This complication is more likely to develop soon after starting a new medication or after increasing the dose of a medication. Always contact a healthcare provider if you notice any new, unusual, or worsening symptoms.
It is a good idea to create and keep updated a list of all your medications along with their doses and why they are being taken. Carry this list with you at all times but especially be sure to take this list to any doctor appointment. This list will allow any new doctor or specialist to appropriately assess your condition and make changes or additions to your medications. It is also a good idea to use only one pharmacy for filling all of your prescriptions. This allows your pharmacist to become familiar with your medical conditions and medication regimen and to check for interactions any time a new medication is started.
PharmD Candidate 2011
The University of Toledo College of Pharmacy
Carmen M Hadley, RPh, CSPI
Former Clinical Instructor
College of Pharmacy
The Ohio State University